Journal Mobile Options
Table of Contents
Vol. 126, No. 3, 2011
Issue release date: September 2011
Section title: Case Report
Acta Haematol 2011;126:152–156
(DOI:10.1159/000328997)

Acute Promyelocytic Leukemia with a Smoldering Course Associated with Therapy-Related Myelodysplastic Syndrome

Wolach O. · Yeshurun M. · Amariglio N. · Shpilberg O. · Raanani P.
aInstitute of Hematology, Davidoff Center, Rabin Medical Center-Beilinson Hospital, Petah Tikva, bSackler School of Medicine, Tel Aviv University, Tel Aviv, and cSheba Cancer Research Center, Sheba Medical Center, Tel Hashomer, Israel

Do you have an account?

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

To view the fulltext, please log in

To view the pdf, please log in

Buy

  • FullText & PDF
  • Unlimited re-access via MyKarger (new!)
  • Unrestricted printing, no saving restrictions for personal use
  • Reduced rates with a PPV account
read more

Direct: USD 38.00
Account: USD 26.50

Select

Rent/Cloud

  • Rent for 48h to view
  • Buy Cloud Access for unlimited viewing via different devices
  • Synchronizing in the ReadCube Cloud
  • Printing and saving restriction apply

Rental: USD 8.50
Cloud: USD 20.00

Select

Subscribe

  • Automatic perpetual access to all articles of the subscribed year(s)
  • Unlimited re-access via Subscriber Login or MyKarger
  • Unrestricted printing, no saving restrictions for personal use
read more

Subcription rates


Select


Article / Publication Details

First-Page Preview
Abstract of Case Report

Received: 2/9/2011
Accepted: 4/27/2011
Published online: 7/14/2011

Number of Print Pages: 5
Number of Figures: 1
Number of Tables: 2

ISSN: 0001-5792 (Print)
eISSN: 1421-9662 (Online)

For additional information: http://www.karger.com/AHA

Abstract

Acute promyelocytic leukemia (APL) may appear rarely as a late complication of the treatment of other primary cancers. Therapy-related APL (tAPL) differs from de novo APL in epidemiological and clinical parameters but shares common molecular signatures and does not differ in survival end- points. We describe a 67-year-old female patient who presented with an atypical course of tAPL. Atypical features in this patient’s course included a preceding therapy-related myelodysplastic syndrome (MDS) with a slowly expanding pathological promyelocyte clone. Following treatment with all-trans-retinoic acid and arsenic trioxide, the patient achieved complete clinical, morphological and molecular remission. Review of the pertinent literature highlights the rarity of MDS transforming into APL, although dysplasia has been shown to be a possible feature of tAPL. MDS may be an underdiagnosed stage in tAPL leukomogenesis. This case also underscores the complexity of clinical decision-making in the context of tAPL.


Article / Publication Details

First-Page Preview
Abstract of Case Report

Received: 2/9/2011
Accepted: 4/27/2011
Published online: 7/14/2011

Number of Print Pages: 5
Number of Figures: 1
Number of Tables: 2

ISSN: 0001-5792 (Print)
eISSN: 1421-9662 (Online)

For additional information: http://www.karger.com/AHA


Copyright / Drug Dosage

Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.